Development of multiple abscesses in an HIV/TB co-infected patient after initiation of antituberculous and highly active antiretroviral therapy
Bottieau, E × Noe, A Florence, E Ostyn, Bert Colebunders, R #
Acta Clinica Belgica vol:57 issue:4 pages:219-22
Since the use of Highly Active Antiretroviral Therapy (HAART) for HIV infection, there have been increasing reports of systemic manifestations of immune restoration. This new clinical syndrome among HIV-infected patients is associated with underlying co-infections with mycobacteria, cytomegalovirus, hepatitis B and C infections, etc.... We report on an HIV/tuberculosis (TB) co-infected patient who developed an immune restoration inflammatory syndrome after initiation of HAART and anti-TB treatment. She developed fever, large abscesses and pleural and peritoneal effusions. Systemic symptoms decreased during corticosteroid treatment, but abscesses only disappeared 8 months after the start of the anti-TB treatment.